Oral Health

Question
Posted by: Carrie | 2009-08-12

Q.

Local anaesthetic

Hi, I had afilling replaced about 7 years ago ( it' s the only filling i have !) but now i have noticed that the tooth seems to be developing a little more decay as there is a grey margin along the edge of the filling now. I suspect that i need to replace the filling. my issue is that when i go to the dentist and have the local anaesthetic i invariably feel really ill and end up fainting/vomiting. it drives me nuts. it happened when i had a tooth removed from orthodontic purposes, when i had the first filling done and again when i had it replaced. why is this? with my last dentist he decided to only use a tiny amount of local at a time and see how we went, but now i live in France and am not looking forward to having to explain this in my poor french, are there any reasons /alternatives for this? I' d hate to leave this until it gets worse but i know i' m putting it off because i hate the feeling of the nausea and even worse the fainting...and it usually happens so fast, and i' m not even afraid of the dentist !

Expert's Reply

A.

Oral health expert

if the damaged area around the tooth is not to bad local anaethetic is not used in such cases on many occasions.
first go for a cosult to determine the extent of damage

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.